{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,7,9]],"date-time":"2026-07-09T00:07:07Z","timestamp":1783555627336,"version":"3.55.0"},"reference-count":8,"publisher":"BMJ","issue":"2","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Rep"],"accepted":{"date-parts":[[2021,12,20]]},"published-print":{"date-parts":[[2022,2]]},"abstract":"<jats:p>Here is presented a unique case of bilateral serous macular detachments as a side effect of topical travoprost (0.004%) therapy. Only three other cases in the literature have definitively associated this side effect with other topical prostaglandins. The aetiological and pathophysiological pathways remain to be clearly elucidated but are potentially related to increased choroidal vascular permeability. In this case, the subretinal fluid resolved rapidly and completely after cessation of travoprost drops, showing it to be a reversible pathology similar to prostaglandin-associated cystoid macular oedema. This uncommon association is therefore important to consider in the differential diagnosis of serous macular detachment. Increasing ophthalmic awareness could help to prevent unnecessary investigations in undifferentiated patients without other guiding historical or examination features. This may save time and expense for the patient and health systems.<\/jats:p>","DOI":"10.1136\/bcr-2021-246712","type":"journal-article","created":{"date-parts":[[2022,2,2]],"date-time":"2022-02-02T10:25:30Z","timestamp":1643797530000},"page":"e246712","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":6,"title":["Serous macular detachments associated with topical travoprost"],"prefix":"10.1136","volume":"15","author":[{"ORCID":"https:\/\/orcid.org\/0000-0002-8127-4534","authenticated-orcid":false,"given":"Rajan Singh","family":"Patheja","sequence":"first","affiliation":[{"name":"Department of Ophthalmology, Royal Brisbane and Woman's Hospital Health Service District, Brisbane, Queensland, Australia"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"239","published-online":{"date-parts":[[2022,2,2]]},"reference":[{"key":"2025082801345200000_15.2.e246712.1","first-page":"1","article-title":"Bilateral serous detachment associated with latanoprost\/timolol fixed combination use: a report of one phakic case","volume":"2012","author":"Ayhan Tuzcu","year":"2012","journal-title":"Case Rep Ophthalmol Med"},{"key":"2025082801345200000_15.2.e246712.2","doi-asserted-by":"crossref","first-page":"453","DOI":"10.3109\/09273948.2011.619680","article-title":"Central serous chorioretinopathy associated with topical latanoprost therapy","volume":"19","author":"Artunay","year":"2011","journal-title":"Ocul Immunol Inflamm"},{"key":"2025082801345200000_15.2.e246712.3","doi-asserted-by":"crossref","first-page":"124","DOI":"10.1038\/eye.2010.191","article-title":"Serous retinal detachment induced by topical bimatoprost in a patient with Sturge-Weber syndrome","volume":"25","author":"Addison","year":"2011","journal-title":"Eye"},{"key":"2025082801345200000_15.2.e246712.4","doi-asserted-by":"crossref","first-page":"889.e1","DOI":"10.1016\/S0181-5512(08)74730-2","article-title":"Uveal effusion induced by topical travoprost in a patient with Sturge-Weber-Krabbe syndrome","volume":"31","author":"Gambrelle","year":"2008","journal-title":"Journal Fran\u00e7ais d'Ophtalmologie"},{"key":"2025082801345200000_15.2.e246712.5","doi-asserted-by":"crossref","first-page":"2227","DOI":"10.1007\/s10792-017-0711-3","article-title":"Reversal of retinal pigment epithelial detachment after cessation of topical travoprost therapy","volume":"38","author":"Kalikivayi","year":"2018","journal-title":"Int Ophthalmol"},{"key":"2025082801345200000_15.2.e246712.6","doi-asserted-by":"crossref","first-page":"551","DOI":"10.1111\/j.1444-0938.2008.00282.x","article-title":"Recurrent serous macular detachment after topical ocular hypotensive medication","volume":"91","author":"Besada","year":"2008","journal-title":"Clin Exp Optom"},{"key":"2025082801345200000_15.2.e246712.7","doi-asserted-by":"crossref","first-page":"390","DOI":"10.1111\/j.1444-0938.2003.tb03084.x","article-title":"Vitreal pathogenic role in optic pit foveolar retinoschisis and central serous retinopathy","volume":"86","author":"Besada","year":"2003","journal-title":"Clin Exp Optom"},{"key":"2025082801345200000_15.2.e246712.8","doi-asserted-by":"crossref","first-page":"209","DOI":"10.1111\/ceo.12655","article-title":"A rare case of bilateral cystoid macular oedema associated with decompensated Henoch-Schonlein purpura-related nephropathy","volume":"44","author":"Patheja","year":"2016","journal-title":"Clin Exp Ophthalmol"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2021-246712","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T08:35:01Z","timestamp":1756370101000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2021-246712"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2022,2]]},"references-count":8,"journal-issue":{"issue":"2","published-online":{"date-parts":[[2022,2,2]]},"published-print":{"date-parts":[[2022,2]]}},"alternative-id":["10.1136\/bcr-2021-246712"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2021-246712","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2022,2]]}}}